MAUDE Adverse Event Report: COVIDIEN 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540133
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that when putting the device into a vial and trying to draw up the medication, the medication squirts out the side of the device.
 
Additional Manufacturer Narrative
The lot number was provided with the sample returned for the evaluation.The device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product or describe changes that occurred.A review of the machine setup was conducted, and no issue were observed.There was one sample returned for the evaluation.The leak was identified between the connection points to the sheath, commonly referred to as the ¿ears¿ of the hub.This portion of the hub is the area with the least amount of plastic thickness.Therefore, the reported condition is confirmed.Based on this evaluation, the most likely root cause could occur within the molding process due to a reduction of volume entering into the cavity making the hub.As previously noted, an issue was identified within the generation of one the shop orders via a short shot which is also related to a lack of plastic volume.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, the lot met all defined acceptance requirements and was released.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
3ML SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9823356
Report Number1017768-2020-00813
Device Sequence Number3037169
Product Code GEA
UDI-Device Identifier10884521082946
UDI-Public10884521082946
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540133
Device Catalogue Number8881540133
Device Lot Number932237
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/04/2020
Patient Sequence Number1